Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 23, 2020, 2:35 AM CST for 10 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 23, 2020, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2020, 2:35 AM CST (08:35 UTC)
- In effect from
- Feb 23, 2020, 9:00 AM CST
- Expired
- Feb 23, 2020, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Brewster County, TX, Culberson County, TX, Ector County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 117 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS74 KMAF 230835 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 235 AM CST Sun Feb 23 2020 NMZ027-TXZ270-271-232200- /O.UPG.KMAF.HW.A.0007.200223T1500Z-200224T0300Z/ /O.NEW.KMAF.HW.W.0013.200223T1500Z-200224T0600Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 135 AM MST Sun Feb 23 2020 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 8 AM this morning to 11 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-232200- /O.UPG.KMAF.HW.A.0007.200223T1500Z-200224T0300Z/ /O.NEW.KMAF.HW.W.0013.200223T1500Z-200224T0000Z/ Davis Mountains- Including the city of Fort Davis 235 AM CST Sun Feb 23 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains above 5500 feet. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ045-050-059>061-067-272>274-278-232200- /O.NEW.KMAF.WI.Y.0007.200223T1500Z-200224T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Andrews-Loving-Winkler-Ector-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Mentone, Kermit, Odessa, Monahans, Van Horn, Pecos, and Alpine 235 AM CST Sun Feb 23 2020 /135 AM MST Sun Feb 23 2020/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
560 WWUS74 KMAF 231950 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 150 PM CST Sun Feb 23 2020 NMZ027-TXZ270-271-240600- /O.CON.KMAF.HW.W.0013.000000T0000Z-200224T0600Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1250 PM MST Sun Feb 23 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Through 11 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-240000- /O.CON.KMAF.HW.W.0013.000000T0000Z-200224T0000Z/ Davis Mountains- Including the city of Fort Davis 150 PM CST Sun Feb 23 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains above 5500 feet. * WHEN...Through 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ045-050-059>061-067-272>274-278-240000- /O.CON.KMAF.WI.Y.0007.000000T0000Z-200224T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Andrews-Loving-Winkler-Ector-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Mentone, Kermit, Odessa, Monahans, Van Horn, Pecos, and Alpine 150 PM CST Sun Feb 23 2020 /1250 PM MST Sun Feb 23 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Southeast New Mexico Plains and southwest and western Texas. * WHEN...Through 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 22, 10:46 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 22, 10:46 PM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1046 PM CST Sat Feb 22 2020
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
VFR conditions are expected for the next 24 hours. Winds will
mostly be out of the south until around 18z to 21z. Winds will
increase out of the southwest to west around 18z to 21z Sunday
with gusts up to 35kts during the afternoon. Winds will decrease
after 00z.
&&
PREV DISCUSSION... /issued 244 PM CST Sat Feb 22 2020/
DISCUSSION...
A strong upper level storm system along the West Coast will
rapidly move eastward through the Rocky Mountains by Sunday. The
main weather expected with this system will be the potential for
wind, especially Sunday afternoon. Guidance is not in agreement on
the strength of the winds apparently due to the gfs and ecmwf mos
hanging on to the clouds longer into the afternoon. Based on
forecast soundings and model plan view graphics, think the
potential for clearing and higher winds, especially across
southeast New Mexico, and western portions of west Texas per nam
mos guidance is possible Sunday afternoon. Went with the stronger
nam winds in the grids but have opted to let the mid shift make
the final call on potential advisories/warnings as there is enough
discrepancy to hold off making any changes for now. Strong
downslope flow should help boost temperatures above normal for
Sunday. A dry and weak Pacific front will cool temperatures Sunday
night, but still remain above normal.
This storm will move off to the east quickly and be replaced by
another surface trough/low for Monday. Continued dry downslope
flow will allow temperatures to remain above normal Monday. It
wont be nearly as windy with weaker winds aloft. A stronger dry
cold front will follow Monday night with much below normal
temperatures expected Tuesday and Wednesday.
Dry conditions with temperatures returning to near normal is
expected Thursday and Friday as another weak front moves through.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 51 73 43 67 / 0 10 0 0
Carlsbad 46 68 37 72 / 10 10 0 0
Dryden 48 77 52 75 / 0 0 10 0
Fort Stockton 51 75 45 68 / 0 0 0 0
Guadalupe Pass 48 57 36 59 / 10 20 0 0
Hobbs 44 68 36 66 / 10 10 0 0
Marfa 42 68 34 64 / 10 0 0 0
Midland Intl Airport 50 72 43 67 / 0 10 0 0
Odessa 49 72 44 69 / 0 10 0 0
Wink 45 73 39 71 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from 8 AM MST Sunday through Sunday evening for
Guadalupe Mountains of Eddy County.
TX...High Wind Watch from 9 AM CST /8 AM MST/ Sunday through Sunday
evening for Davis Mountains-Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains.
&&
99/99/99Hazardous weather outlook, Feb 22, 2:20 PM CST, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 220 PM CST Sat Feb 22 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-232030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 220 PM CST Sat Feb 22 2020 /120 PM MST Sat Feb 22 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday High Wind Watch remains in effect from Sunday morning through Sunday evening for the Guadalupe, Delaware, and Davis Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:35 AM CST | High Wind Warning | MAF | Brewster, Culberson, Jeff Davis, Presidio | 21 hr |
Nearby
Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.